Alert archive / California / Wind Advisories in 2013

Wind Advisory 16, NWS San Diego, CA

February 28, 2013Orange County, Riverside County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Feb 28, 2013, 12:34 PM PST for Orange County, Riverside County, San Diego County, California. It took effect at Mar 1, 2013, 1:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2013, 12:34 PM PST (20:34 UTC)
In effect from
Mar 1, 2013, 1:00 AM PST
Expired
Mar 1, 2013, 1:21 PM PST
In force
12 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 65 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3839 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WWUS76 KSGX 282034
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1234 PM PST THU FEB 28 2013

...GUSTY OFFSHORE WINDS THROUGH THE PASSES AND CANYONS TODAY
THROUGH FRIDAY...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL FORCE STRONG
EASTERLY WINDS THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS
TODAY AND FRIDAY. LOCAL WIND GUSTS OF 40 TO 50 MPH ARE LIKELY AT
TIMES. WINDS WILL WEAKEN A LITTLE ON SATURDAY.

CAZ057-010445-
/O.CAN.KSGX.WI.Y.0015.000000T0000Z-130301T2200Z/
/O.NEW.KSGX.WI.Y.0016.130301T0900Z-130301T2200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
1234 PM PST THU FEB 28 2013

...WIND ADVISORY IN EFFECT FROM 1 AM TO 2 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 2 PM PST FRIDAY. 

* TIMING...WINDS WILL INCREASE AGAIN TONIGHT INTO FRIDAY
  MORNING...THEN DIMINISH FRIDAY AFTERNOON.

* WINDS...EAST TO NORTHEAST GUSTING TO 45 MPH.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-010445-
/O.EXB.KSGX.WI.Y.0015.130301T0900Z-130301T2200Z/
ORANGE COUNTY COASTAL AREAS-
1234 PM PST THU FEB 28 2013

...WIND ADVISORY IN EFFECT FROM 1 AM TO 2 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 2 PM PST FRIDAY. 

* TIMING...WINDS WILL INCREASE LATE TONIGHT THROUGH FRIDAY
  MORNING...THEN DIMINISH FRIDAY AFTERNOON.

* WINDS...EAST TO NORTHEAST GUSTING 35 TO 40 MPH.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-010445-
/O.EXT.KSGX.WI.Y.0015.000000T0000Z-130302T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
1234 PM PST THU FEB 28 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST SATURDAY. 

* TIMING...WINDS WILL TEMPORARILY WEAKEN DURING THE
  AFTERNOONS...THEN INCREASE AGAIN OVERNIGHT THROUGH THE MORNING
  HOURS. THE STRONGEST WINDS ARE EXPECTED FRIDAY MORNING.

* WINDS...EAST TO NORTHEAST 20 MPH WITH GUSTS TO 45 MPH THROUGH
  AND BELOW PASSES AND CANYONS. 

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-058-010445-
/O.EXT.KSGX.WI.Y.0015.000000T0000Z-130302T2200Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
1234 PM PST THU FEB 28 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST SATURDAY. 

* TIMING...WINDS WILL TEMPORARILY WEAKEN DURING THE AFTERNOONS
  THEN INCREASE AGAIN OVERNIGHT AND DURING THE MORNING HOURS. THE
  STRONGEST WINDS ARE EXPECTED FRIDAY MORNING.

* WINDS...EAST TO NORTHEAST 20 TO 35 MPH WITH GUSTS 45 TO 55 MPH. 

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. WIND DAMAGE TO TREES...TRAFFIC SIGNS AND
  AWNINGS POSSIBLE. BLOWING DEBRIS AND DUST MAY CAUSE ADDITIONAL
  DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BALFOUR
4 follow-up statements
978 
WWUS76 KSGX 010436
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
836 PM PST THU FEB 28 2013

...GUSTY OFFSHORE WINDS THROUGH THE PASSES AND CANYONS TONIGHT
AND FRIDAY...

.INCREASING GUSTY EASTERLY WINDS TONIGHT THROUGH AND BELOW
MOUNTAIN PASSES AND CANYONS...REMAINING STRONG THROUGH FRIDAY. 
LOCAL WIND GUSTS OF 40 TO 50 MPH ARE LIKELY THROUGH THE BANNING
PASS...THE CAJON PASS AND THE SAN DIEGO COUNTY MOUNTAIN PASSES.
THE WINDS WILL DECREASE SATURDAY AFTERNOON.

CAZ048-011300-
/O.CON.KSGX.WI.Y.0015.000000T0000Z-130302T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
836 PM PST THU FEB 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY...

* TIMING...STRONGEST WINDS LATE TONIGHT AND FRIDAY. WINDS WILL
  TEMPORARILY WEAKEN FRIDAY EVENING...THEN INCREASE AGAIN FRIDAY
  NIGHT THROUGH SATURDAY MORNING. WINDS WILL DECREASE SATURDAY
  AFTERNOON AND BECOMING LIGHT AND VARIABLE SATURDAY NIGHT.

* WINDS...EAST TO NORTHEAST 15 TO 30 MPH WITH GUSTS OF 45 TO 50
  MPH THROUGH AND BELOW THE BANNING AND CAJON PASSES.

* IMPACTS...GUSTY WINDS MAY ADVERSELY AFFECT FIREFIGHTING EFFORTS
  ON THE JURUPA FIRE NEAR THE CITY OF RIVERSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-058-011300-
/O.CON.KSGX.WI.Y.0015.000000T0000Z-130302T2200Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
836 PM PST THU FEB 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY...

* TIMING...STRONGEST WINDS LATE TONIGHT AND FRIDAY. WINDS WILL
  TEMPORARILY WEAKEN FRIDAY EVENING...THEN INCREASE AGAIN FRIDAY
  NIGHT THROUGH SATURDAY MORNING. WINDS WILL DECREASE SATURDAY
  AFTERNOON AND BECOMING LIGHT AND VARIABLE SATURDAY NIGHT. 

* WINDS...EAST TO NORTHEAST 20 TO 30 MPH WITH GUSTS 50 TO 55 MPH.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. WIND DAMAGE TO TREES...TRAFFIC SIGNS AND
  AWNINGS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ057-011300-
/O.CON.KSGX.WI.Y.0016.130301T0900Z-130301T2200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
836 PM PST THU FEB 28 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 2 PM PST FRIDAY...

* TIMING...WINDS WILL INCREASE TONIGHT INTO FRIDAY MORNING...THEN
  DIMINISH FRIDAY AFTERNOON.

* WINDS...EAST TO NORTHEAST GUSTING TO 45 MPH.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR MOTORISTS WITH HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-011300-
/O.CON.KSGX.WI.Y.0015.130301T0900Z-130301T2200Z/
ORANGE COUNTY COASTAL AREAS-
836 PM PST THU FEB 28 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 2 PM PST FRIDAY...

* TIMING...WINDS WILL INCREASE LATE TONIGHT THROUGH FRIDAY 
  MORNING...THEN DIMINISH FRIDAY AFTERNOON. 

* WINDS...AREAS OF EAST TO NORTHEAST 15 TO 20 MPH BELOW THE
  MOUNTAIN PASSES...GUSTING 35 MPH.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR MOTORISTS WITH HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
639 
WWUS76 KSGX 011219
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
419 AM PST FRI MAR 1 2013

...WEAKENING GUSTY NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS INTO
SATURDAY MORNING... 

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL SLOWLY WEAKEN
INTO SATURDAY. THIS WILL BRING LOCALLY GUSTY NORTHEAST WINDS NEAR
THE COASTAL FOOTHILLS TODAY...WITH WEAKENING GUSTY NORTHEAST WINDS
CONTINUING IN THE SAN DIEGO COUNTY MOUNTAINS AND INLAND VALLEYS
TONIGHT THROUGH EARLY SATURDAY.

CAZ050-058-011800-
/O.EXT.KSGX.WI.Y.0015.000000T0000Z-130302T1800Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
419 AM PST FRI MAR 1 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST SATURDAY. 

* WINDS...EAST TO NORTHEAST 20 TO 30 MPH WITH GUSTS 45 MPH. 

* TIMING...STRONGEST WINDS THROUGH THIS AFTERNOON.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-011800-
/O.EXT.KSGX.WI.Y.0015.000000T0000Z-130302T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
419 AM PST FRI MAR 1 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

* WINDS...EAST TO NORTHEAST 15 TO 25 MPH WITH GUSTS OF 35 MPH
  BELOW PASSES AND CANYONS.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ057-011800-
/O.EXT.KSGX.WI.Y.0016.000000T0000Z-130301T1800Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
419 AM PST FRI MAR 1 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* WINDS...EAST TO NORTHEAST 15 TO 25 MPH WITH ISOLATED GUSTS TO 45
  MPH.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR MOTORISTS WITH HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-011800-
/O.EXT.KSGX.WI.Y.0015.000000T0000Z-130301T1800Z/
ORANGE COUNTY COASTAL AREAS-
419 AM PST FRI MAR 1 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* WINDS...AREAS OF EAST TO NORTHEAST 15 TO 25 MPH WITH GUSTS TO 35
  MPH NEAR THE FOOTHILLS.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR MOTORISTS WITH HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

17
300 
WWUS76 KSGX 011628
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
828 AM PST FRI MAR 1 2013

...MODERATE STRENGTH SANTA ANA WINDS TODAY...
...SANTA ANA WINDS ENDING SATURDAY MORNING...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL SLOWLY WEAKEN
INTO SATURDAY. THIS WILL BRING LOCALLY GUSTY NORTHEAST WINDS NEAR
THE COASTAL FOOTHILLS TODAY...WITH WEAKENING GUSTY NORTHEAST
WINDS CONTINUING IN THE SAN DIEGO COUNTY MOUNTAINS AND INLAND
VALLEYS TONIGHT THROUGH EARLY SATURDAY.

CAZ057-012200-
/O.EXT.KSGX.WI.Y.0016.000000T0000Z-130301T2200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
828 AM PST FRI MAR 1 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON.

* WINDS...EAST TO NORTHEAST 15 TO 25 MPH WITH ISOLATED GUSTS TO 
  45 MPH. 

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-012200-
/O.EXT.KSGX.WI.Y.0015.000000T0000Z-130301T2200Z/
ORANGE COUNTY COASTAL AREAS-
828 AM PST FRI MAR 1 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON.

* WINDS...AREAS OF EAST TO NORTHEAST 15 TO 25 MPH WITH GUSTS TO 45 MPH
  NEAR THE FOOTHILLS.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-058-020030-
/O.CON.KSGX.WI.Y.0015.000000T0000Z-130302T1800Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
828 AM PST FRI MAR 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. 

* WINDS...EAST TO NORTHEAST 20 TO 30 MPH WITH GUSTS 45 MPH.

* TIMING...STRONGEST WINDS THROUGH THIS AFTERNOON.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR MOTORISTS WITH HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-020000-
/O.CON.KSGX.WI.Y.0015.000000T0000Z-130302T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
828 AM PST FRI MAR 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* WINDS...EAST TO NORTHEAST 15 TO 25 MPH WITH GUSTS OF 40 MPH
  BELOW PASSES AND CANYONS.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR MOTORISTS WITH HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BALFOUR
651 
WWUS76 KSGX 012121
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
121 PM PST FRI MAR 1 2013

...MODERATE STRENGTH SANTA ANA WINDS TODAY... ...SANTA ANA WINDS
ENDING SATURDAY MORNING...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL SLOWLY WEAKEN
INTO SATURDAY. THIS WILL BRING LOCALLY GUSTY NORTHEAST WINDS NEAR
THE COASTAL FOOTHILLS TODAY...WITH WEAKENING GUSTY NORTHEAST
WINDS CONTINUING IN THE SAN DIEGO COUNTY MOUNTAINS AND INLAND
VALLEYS TONIGHT THROUGH EARLY SATURDAY.

CAZ042-012230-
/O.CAN.KSGX.WI.Y.0015.000000T0000Z-130301T2200Z/
ORANGE COUNTY COASTAL AREAS-
121 PM PST FRI MAR 1 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WINDS GUSTS ARE FORECAST TO BELOW 35 MPH THROUGH SATURDAY MORNING.

$$

CAZ057-012230-
/O.CAN.KSGX.WI.Y.0016.000000T0000Z-130301T2200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
121 PM PST FRI MAR 1 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS ARE FORECAST TO BE BELOW 45 MPH THROUGH SATURDAY MORNING.

$$

CAZ048-020530-
/O.EXT.KSGX.WI.Y.0015.000000T0000Z-130302T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
121 PM PST FRI MAR 1 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST SATURDAY. 

* WINDS...EAST 15 TO 25 MPH WITH GUSTS TO 45 MPH BELOW PASSES AND
  CANYONS.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR MOTORISTS WITH HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-058-020530-
/O.CON.KSGX.WI.Y.0015.000000T0000Z-130302T1800Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
121 PM PST FRI MAR 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. 

* WINDS...EAST 20 TO 30 MPH WITH GUSTS 40 TO 55 MPH. 

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR MOTORISTS WITH HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


BALFOUR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 28, 9:34 AM PST, 3 hours earlier.

Area forecast discussion, Feb 28, 9:34 AM PST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
934 AM PST THU FEB 28 2013

.SYNOPSIS...
FAIR AND WARMER THROUGH SATURDAY AS A RIDGE OF HIGH PRESSURE BUILDS
OVER CALIFORNIA AND OFFSHORE FLOW CONTINUES. WINDS WILL BE LOCALLY
STRONG AND GUSTY THROUGH THE PASSES AND CANYONS AT TIMES. THE
OFFSHORE FLOW WILL TURN BACK ONSHORE SUNDAY...BRINGING COOLER
WEATHER AND MORE CLOUDS WHICH WILL CONTINUE THROUGH NEXT WEEK. A
DEEP LOW PRESSURE TROUGH MAY DEVELOP ALONG THE WEST COAST BY THE
MIDDLE OF NEXT WEEK...BRINGING COLDER BREEZY WEATHER AND A CHANCE OF
RAIN AND MOUNTAIN SNOW.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

TODAY THROUGH SATURDAY...MODELS STILL IN VERY GOOD AGREEMENT ON
SYNOPTIC PATTERN...A WEAK TO MODERATE SANTA ANA WIND EVENT.
THICKNESS CHANGES AND DOWNSLOPE/SUBSIDENCE WARMING WARRANTED RAISING
TEMPERATURES A FEW MORE DEGREES FOR TODAY THROUGH FRIDAY...
LOWERING SLIGHTLY ON SATURDAY WEST OF MOUNTAINS DUE TO WEAKER
OFFSHORE FLOW IN THE MORNING AND STRONGER ONSHORE FLOW IN THE
AFTERNOON. ALSO ADJUSTED DEWPOINTS TO SHOW LITTLE TO NO MARINE AIR
INTRUSION EAST OF INTERSTATE 5 IN SAN DIEGO COUNTY AND INTER405 IN
ORANGE COUNTY.

FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT...THE HIGH PRESSURE RIDGE
BREAKS DOWN QUICKLY AS A TROUGH MOVES INLAND TO THE NORTH. THE
28/12Z GEM MODEL STILL SHOWS LIGHT PRECIPITATION ACROSS SAN
BERNARDINO COUNTY BUT ONSET LATE SUNDAY...THE 06Z DGEX SHOWED
PRECIPITATION SUNDAY ACROSS THE MOUNTAINS OF SAN
BERNARDINO/RIVERSIDE/SAN DIEGO COUNTIES...THE OTHER MODELS ARE DRY.
WITH CONFLICTING GUIDANCE BEST TO STAY WITH CURRENT FORECAST...HIGH
TEMPS 5 TO 10 DEGREES COOLER ON SUNDAY...CLOUD COVER INCREASING TO
60 PERCENT...AND SLIGHT CHANCE LIGHT RAIN WITH POPS TO 15 TO 22
PERCENT OVER MOUNTAINS.

MONDAY THROUGH END OF NEXT WEEK...FROM EARLY MORNING DISCUSSION...
TEMPS WILL BE AT OR JUST BELOW NORMAL. A DECENT LOOKING STORM SYSTEM
DEVELOPS OVER THE OCEAN AND MOVES INTO CALIFORNIA TUESDAY NIGHT AND
WEDNESDAY. THIS SYSTEM LACKS A BIT OF MOISTURE...BUT IT HAS A WELL
DEFINED AND ORGANIZED LOOK TO IT. AND MODELS ARE IN FAIR AGREEMENT
ON THE TIMING AND STRENGTH OF THE SYSTEM. SO EXPECT RAIN...MOUNTAIN
SNOW AND WIND AT LEAST WEDNESDAY. BEYOND NEXT WEDNESDAY THERE IS
MUCH GREATER UNCERTAINTY...BUT IT LOOKS VERY COOL AND UNSETTLED THE
LATTER PART OF NEXT WEEK.

&&

.FIRE WEATHER...
WEAK TO MODERATE STRENGTH SANTA ANA WINDS FOR ANOTHER 54
HOURS...THROUGH SATURDAY MORNING. FINE FUELS...ONE AND TEN HOUR WILL
BE AT CRITICAL VALUES. 100 HOUR FUELS HAVE BEEN DRYING ONE TO TWO
PERCENT PER DAY...SHOULD REACH CRITICAL VALUES MOST ZONES BY FRIDAY.
WINDS STILL FORECAST TO BE STRONGEST ON FRIDAY. COUNTING ON RECENT
GREEN UP AND FAVORABLE LIVE TO DEAD FUEL RATIO TO SUPPRESS FIRE
GROWTH...BUT THIS ASSUMPTION WILL NOT BE NOT VALID FOR ANY LARGE
IGNITION SOURCES. JUST UPDATED THE MORNING FIRE WEATHER PLANNING
FORECAST TO SHOW WARMER TEMPS AND LOWER HUMIDITY TODAY AND TONIGHT
AND SLIGHTLY STRONGER WINDS FRIDAY AND FRIDAY NIGHT. WILL CONTINUE
TO ISSUE NON-ROUTINE AFTERNOON FIRE WEATHER PLANNING FORECASTS UNTIL
WE GET OUT OF THIS CRITICAL FIRE WEATHER PATTERN.

&&

.AVIATION...
281600Z...A FEW CLOUDS AOA 20000 FT MSL AND UNRESTRICTED VIS
THROUGH FRIDAY. LOCAL GUSTY NE-E WINDS 25-35KT POSSIBLE THROUGH LATE
FRIDAY MORNING...WITH AREAS OF LLWS AND MODERATE UP AND
DOWNDRAFTS...MAINLY NEAR KONT AND KSNA.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 2 PM PST FRIDAY FOR THE SAN DIEGO COUNTY
     MOUNTAINS...SAN DIEGO COUNTY VALLEYS.

     WIND ADVISORY UNTIL 2 PM PST FRIDAY FOR THE RIVERSIDE COUNTY
     MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN
     BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
     SANTA ANA MOUNTAINS AND FOOTHILLS.

PZ...NONE.

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...PG
Hazardous weather outlook, Feb 28, 4:00 AM PST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST THU FEB 28 2013

CAZ042-043-048-050-055>058-060>062-PZZ750-775-290015-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 AM PST THU FEB 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

LOCAL NORTHEAST WINDS WILL GUST TO 40 TO 50 MPH MAINLY IN THE
FOOTHILLS AND THROUGH MOUNTAIN PASSES AND CANYONS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOCAL NORTHEAST WINDS WILL GUST TO 50 MPH AT TIMES...MAINLY IN THE
FOOTHILLS AND THROUGH MOUNTAIN PASSES AND CANYONS FRIDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MM

In the hours before

Local storm report, Feb 28, 7:21 AM PST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
721 AM PST THU FEB 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     NON-TSTM WND GST 2 WNW CUYAMACA PEAK     32.95N 116.64W
02/28/2013  M62.00 MPH       SAN DIEGO          CA   MESONET

            SILL HILL - SUSTAINED WINDS +40 MPH SINCE 0510 PST.
            SEVERAL GUSTS 58-59 MPH DURING THIS SAME TIME PERIOD.
            PEAK GUSTS 62 MPH MEASURED AT 0700 PST.

&&

RBALFO
Local storm report, Feb 28, 9:39 AM PST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
939 AM PST THU FEB 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     NON-TSTM WND GST 2 WNW CUYAMACA PEAK     32.95N 116.64W
02/28/2013  M65.00 MPH       SAN DIEGO          CA   MESONET

            SILL HILL - MEASURED 65 MPH AT 920 PST. SUSTAINED WINDS
            OVER 40 MPH SINCE 0640 PST. WIND GUSTS +58 MPH SINCE 0540
            PST.

&&

RBALFO

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 7:34 PM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego62 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.